Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

136 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Had surgery for endocarditis. On warfarin. How long the side effects of medication last after stopping it?

Answered by
Dr.
Dr. Benard Shehu

Cardiologist

Practicing since :2004

Answered : 2257 Questions

default
Posted on Mon, 25 Nov 2013 in Hypertension and Heart Disease
Question: I had surgery on August 16 for endocarditis. I have been taking Warfarin from that date and will finish taking it, per the doctor, on November 18. How many days after I stop taking Warfarin will the side effects stop? Thank you Cliff Colnot
doctor
Answered by Dr. Benard Shehu 3 days later
Brief Answer: Within 1 week, the side effects will stop... Detailed Answer: Hi Cliff, Please bare in mind that the effects of warfarin as a anti-coagulant will persistent up to 7 days after stopping it. Therefore, as the main side effects are related to risk of hemorrhage, then, after 3-4 days of stopping warfarin, you will be safe of major bleeding. If you are experiencing other less risky side effects (such as skin rash), after 7 days of stopping warfarin, they will disappear. Hope it answered to your question! Dr.Benard p.s. if you have more questions, please write back to me!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,  
Medical Topics

Recent questions on  Ketone

doctor1 MD

Hello, for the last week and a half everytime I eat within 10 minutes I start cramping horriably then within 10 to 20 minutes after the cramps begin I have to run to the bathroom. I have really bad diarrhea with alot of blood. When it first started it was soft stools with a little blood, then went to almost water but pure blood now it is all mucus with blood. I have not been able to hold any food down without going to the restroom in almost 2 weeks. There is just so much blood it is starting to scare me. The meds that I take on a daily bases is mobic, lortab, oxycodone , soma and xanax . The doctor also put me on Neurontin Cap 300 mg 1 capsulde twice a day and Phenergan 25 mg 1 tab prn on July 11, 2012. What could be going on?

doctor1 MD

Hi, for the last 3 or 4 days i have been very gassy with sharp abdominal pains below my belly button and on both sides. But the thing that is really bothering me is when i have a bowel movement , it is still gassy but my stool is the consistency of mud, thick nasty mud. Now, i have been on oxycodone for back pain and i also take pravastatin,metropalol and Bentyl . My doctor just added Zyrtec for an earache And he also added Amitriptyline to help me sleep at nite. My question is what is causing this stomache pain ?. The oxycodone that i take are 20 milligrams and is not touching the abdominal pain.

doctor1 MD

My husband has denture and emphysema, in the home is the have prescribed alepam, pax tine, zypine and several other medications for constipation. Are these ok, I read that one of these should not be taken if you have breathing problems. My email is YYYY@YYYY

doctor1 MD

Hello, I was taken to emerg on Sunday night overnight and let go MOnday. Rturned to emerg Monday night into Tuesday with severe abdo pain, thinking it was a really bad reflux attack. The hospital did several xrays, ultrasounds, ecg and blood work. Everything was normal. They treatment me with fluids, and dilaudid for pain. I just returned from a GI scope where the results were all normal. I ve had these progressively worsening attacks for years. Could it be something other than reflux? What should I do next?

doctor1 MD

I am taking 4mg of naltrexone at night . It has started to strenghthen me. I have the coxsackie virus. I have taken LDN for two months. I am concerned about side effects in the future. I have had the virus for 18 years and each time it erupts it...

doctor1 MD

Good afternoon Dr XXXXXXX I have dry cough & pain in the chest

doctor1 MD

Hi, I have a confidential question and need help to understand what I am taking; Can you help Are you there?? I have a family and need to take the steps to correct myself. I have several concerns Chronic Pain , Been on Oxycontin 80mg and percocet...